slow heart rate

Hi all,

When I have thankfully not too frequent episodes of AF I have always had a fast heartrate, maybe 120+, but tonight I have gone into AF with a heartrate of only 60. I am on Bisoprolol which keeps my heart rate at about 60 when in NSR. Does anyone else have episodes which can be either fast or slow? Anyone have any idea why this should be. Thanks


7 Replies

  • Whilst not trying to alarm you I think you need this checked soon. Could be sick sinus syndrome. Conversely it could just be too high a dosage of bisoprolol.

    Make an appointment soon.

  • I'm in that boat my diastolic pressure drops into 50 odd which is low pressure at rest but it is up and down like a fiddlers on bisoprolol 2.5mg once a day.

  • On sotalol my pulse rate during AF was always rapid. Now I take bosprolol when I go into AF it is 50 -80 wnich the hospital said was far less worrying and so I just let it revert to normal on its own without extra tablets or going to A and E.

  • Thank you so much, you have made me feel so much better. I take bisoprolol too and my heart rate is now usually 60 and this was the rate it stayed at even though in A Fib. Worried as previously it had shot up to somewhere like 140. Am learning not to panic so much which may have helped. Again thank-you. Joyce

  • I'm in the same boat, occasionally. The first time it happened it started, a couple of years ago, it was on the Thursday before Easter, and my GP came out to see me and decided that my frequent urination (a symptom of my AF) was due to a urinary tract infection, and my slow heartbeat was proof that I was not in AF at that time! I was unable to keep down any fluids (also one of my symptoms) so over the weekend I was seen by a locum (Friday) two nurses (Saturday) a different Locum(Monday) before being emergency transferred into A&E on Tuesday by my GP, in a state of collapse due to severe dehydration! It took a week to get my heart back into full sinus (My heart would go in and out of AF at intervals, presumably it was in sinus when my GP checked it, none of the others bothered to check...) and my body rehydrated (My kidneys rather impressed the specialist, who said that they were totally dry - he had never seen any dryer!) and I had to sip at least 100ml every 30 mins because they were unable to find anywhere to put a needle in to rehydrate me!! Trust yourself, not the doctors. If you feel "wrong" see your GP or ring 111 or go to A&E. If you are unhappy with the advice you get, keep making a noise. No-one takes any notice if you are quiet, unless you pass out in their presence!!

  • Hi When I started with A.F fourteen years ago I had a very rapid heart rate 160bpm. I am fortunate in few episodes but the last few have been with a much reduced heart rate. I have no reason why as I don't take any rate control medication.Best wishes Kath

  • I have it that way to up and down like a fiddlers elbow I'm on the same drug as you but it don work for me they increased the dosage for two weeks to no affect , but I have to stay on the pills till I get a meeting for an ablation ,phone your doctor in the morning they should give you another type , just keep your eye on your blood preasure

You may also like...